Alert archive / Wyoming / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 10, 2007, 6:07 AM MDT. It took effect at Aug 10, 2007, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2007, 6:07 AM MDT (12:07 UTC)
- In effect from
- Aug 10, 2007, 12:00 PM MDT
- Expired
- Aug 10, 2007, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KCYS 101207 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 607 AM MDT FRI AUG 10 2007 ...HOT AND DRY CONDITIONS WILL PREVAIL TODAY ALONG WITH GUSTY SOUTHWEST WINDS... .SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH IN MOST AREAS LATE THIS MORNING WITH THESE SPEEDS CONTINUING INTO THE EARLY EVENING HOURS. VERY WARM TEMPERATURES AND LOW HUMIDITIES WILL COMBINE WITH THE WINDS TO CAUSE INCREASED FIRE DANGER CONCERNS. NEZ200-WYZ291-293-294-110100- /O.UPG.KCYS.FW.A.0001.070810T1800Z-070811T0100Z/ /O.NEW.KCYS.FW.W.0001.070810T1800Z-070811T0100Z/ NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS- EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES- NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH- 607 AM MDT FRI AUG 10 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. TEMPERATURES WILL BE QUITE WARM AGAIN THIS AFTERNOON WITH UPPER 80S AND 90S COMMON AT LOWER ELEVATIONS. READINGS ACROSS THE SOUTHEAST PLAINS OF WYOMING INTO THE WESTERN NEBRASKA PANHANDLE WILL REACH BETWEEN 95 AND 105 DEGREES. ADDITIONALLY...RELATIVE HUMIDITIES WILL LOWER TO 8 TO 15 PERCENT AND SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH SOME GUSTS NEAR 30 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JLH
1 follow-up statement
000 WWUS85 KCYS 110058 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 656 PM MDT FRI AUG 10 2007 NEZ200-WYZ291-293-294-110200- /O.EXP.KCYS.FW.W.0001.000000T0000Z-070811T0100Z/ NEBRASKA NATIONAL FOREST AND THE OGALLALA NATIONAL GRASSLANDS- EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES- NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH- 656 PM MDT FRI AUG 10 2007 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. AT 655 PM...TEMPERATURES HAVE DROPPED A FEW DEGREES FROM THE AFTERNOON HIGHS AND WINDS HAVE DECREASED A BIT. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 10, 4:55 AM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 10, 4:55 AM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
455 AM MDT FRI AUG 10 2007
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...ALL NIGHT TSTMS OVER
WESTERN AND NORTHERN CWA FINALLY DYING OFF OR MOVING AWAY AS THE
TAIL END OF SHORTWAVE TO THE NORTH MOVES AWAY. ANOTHER HOT DAY ON
TAP TODAY WITH LOW HUMIDITIES AND INCREASING DOWNSLOPE WINDS...WITH
INCREASED FIRE WX CONCERNS PER DISCUSSION BELOW. DID INCLUDE A
FEW TSTMS OVER SOUTHEAST QUARTER OF CWA THIS AFTERNOON AND EVENING.
A STRONGER SHORTWAVE WILL BE MOVING ACROSS FAR SOUTH CENTRAL PARTS
OF CANADA AND MT AND ND TONIGHT. THIS WILL CAUSE A COLD FRONT TO
PUSH SOUTH THROUGH MUCH OF EASTERN CWA...SO ADJUSTED WINDS/TEMPS TO
ACCOUNT FOR THIS. RETURN EAST AND THEN SE SURFACE WINDS ON SATURDAY
AS HIGH PRESSURE SETTLES INTO NORTHERN PLAINS STATES. TEMPS WILL BE
A LITTLE COOLER SATURDAY AND IT WILL TAKE A WHILE TO MOISTEN THINGS
BACK UP AGAIN AT SURFACE BUT THIS SHOULD TAKE PLACE SATURDAY NIGHT
AND SOME LOW CLOUDS WILL DEVELOP EAST OF MOUNTAINS. KEPT A LOW POP
FOR TSTMS SATURDAY AFTERNOON AND EVENING MAINLY ALONG/WEST OF I-25.
.LONG TERM...SUNDAY THROUGH THU. A BROAD DOME OF UPPER LEVEL HIGH
PRESSURE WILL EXTEND FROM THE SOUTHERN PLAINS TO CENTRAL ROCKIES SUN
THROUGH TUE. AN UPPER RIDGE WILL DEVELOP TO OUR WEST WED BEFORE
MIGRATING EASTWARD OVER WY THU. SURFACE TEMPERATURES WILL BE ABOVE
AVERAGE SUN THROUGH THU. WILL CARRY A CHANCE OF MAINLY AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS EACH DAY AS IS FAIRLY TYPICAL OF
THIS TIME OF THE YEAR. THUNDERSTORMS WILL BE MOST NUMEROUS OVER THE
WY PORTION OF THE FORECAST AREA IN BETTER PROXIMITY TO MID LEVEL
QUASI MONSOONAL MOISTURE.
&&
.AVIATION...VFR CONDITIONS EXPECTED THROUGH SATURDAY. LOCAL MVFR
CEILINGS COULD DEVELOP IN KDGW AREA LATE TONIGHT BEHIND COLD FRONT.
&&
.FIRE WEATHER...SW OR WSW WINDS WILL INCREASE TO BREEZY CATEGORY...
15 TO 25 MPH...OVER MUCH OF CWA LATE THIS MORNING. THIS WILL
COMBINE WITH VERY WARM TEMPS AND RELATIVE HUMIDITIES IN THE UPPER
SINGLE DIGITS AND LOW TEENS FOR DANGEROUS FIRE WX CONDITIONS.
SO...WILL UPGRADE FIRE WX WATCH TO RED FLAG WARNING. REST OF SE WY
ZONES AND SOUTHERN NEBRASKA PANHANDLE NEED TO BE CLOSELY WATCHED.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING FROM NOON FRIDAY TO 7 PM FRIDAY FOR WYZ059-
WYZ060-WYZ061-WYZ062-WYZ063-WYZ064.
NE...RED FLAG WARNING FROM NOON FRIDAY TO 7 PM FRIDAY FOR NEZ001-
NEZ002-NEZ003.
&&
SHORT TERM/AVIATION/FIRE WX...JLH
LONG TERM....JRHazardous weather outlook, Aug 10, 5:43 AM MDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 543 AM MDT FRI AUG 10 2007 NEZ003-021-054-055-111145- BOX BUTTE-MORRILL-KIMBALL-CHEYENNE- 543 AM MDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. ANY STORMS THAT FORM WILL PRODUCE MAINLY GUSTY WINDS...RAIN AND A FEW LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW LATE DAY THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001-002-019-020-WYZ059>070-111145- SIOUX-DAWES-SCOTTS BLUFF-BANNER-CONVERSE-NIOBRARA- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 543 AM MDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOME LATE DAY THUNDERSTORMS ARE POSSIBLE EACH DAY SATURDAY THROUGH THURSDAY...ESPECIALLY IN WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Aug 10, 12:38 AM MDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1238 AM MDT FRI AUG 10 2007 NEZ001-002-WYZ060-100800- SIOUX-DAWES-NIOBRARA- INCLUDING THE CITIES OF...HARRISON...CHADRON...LUSK 1238 AM MDT FRI AUG 10 2007 ...THUNDERSTORMS WITH GUSTY WINDS WILL CONTINUE MOVING ACROSS FAR EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE... SOME SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING NORTHEAST OVER EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE EARLY THIS MORNING. BRIEF GUSTY WINDS OF 40 TO 50 MPH WILL ACCOMPANY A FEW OF THE THUNDERSTORMS UNTIL AROUND 2 AM MDT. JLH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:25 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 35 min |
Nearby
Red Flag Warnings in Wyoming, 2007Red Flag Warnings in Nebraska, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.